Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 42, NWS Key West, FL

October 31, 2018

NWS Key West, FL issued this small craft advisory at Oct 31, 2018, 9:45 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2018, 9:45 PM EDT (01:45 UTC)
Expired
Nov 1, 2018, 4:27 AM EDT
In force
7 hr
Issued by
NWS Key West, FL

The text

As transmitted.

723 
WHUS72 KKEY 010145
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
945 PM EDT Wed Oct 31 2018

GMZ033-034-052>055-072>075-011000-
/O.NEW.KKEY.SC.Y.0042.181101T0145Z-181101T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
945 PM EDT Wed Oct 31 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

The National Weather Service in Key West has issued a Small Craft
Advisory for the overnight hours

* WINDS...East near 20 knots and gusty, becoming east to southeast
  and decreasing to near 15 knots late

* WAVES/SEAS...Seas building to 5 to 7 feet in the Florida
  Straits, mainly across the Gulf Stream

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
1 follow-up statement
374 
WHUS72 KKEY 010827
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
427 AM EDT Thu Nov 1 2018

GMZ033-034-052>055-072>075-010930-
/O.CAN.KKEY.SC.Y.0042.000000T0000Z-181101T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
427 AM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 2:59 PM EDT, 6 hours 46 minutes earlier.

Area forecast discussion, Oct 31, 2:59 PM EDT, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Key West FL
259 PM EDT Wed Oct 31 2018

.DISCUSSION...
.CURRENTLY...
Under mostly sunny skies and east winds of around 15 mph,
temperatures are hovering in the mid 80s along the Florida Keys.
Meanwhile, the KBYX radar is not detecting any precipitation
echoes. Surface wise, a formidable western Atlantic ridge extends
across the southeast United States and Florida peninsula,
resulting in mainly east winds of around 15 knots except slightly
higher on the Straits of Florida and lower on Florida Bay.

&&

.SHORT TERM...(Tonight through Sunday night)
The massive deep layered western Atlantic ridge axis extending
across the Sunshine State and into the Gulf of Mexico will be
shoved east and southeastward over the next couple of days, as a
trough progresses eastward and through the Gulf of Mexico.
Thereafter, the deep trough will slowly dampen and lift northward
pulling an associated weak cool front/trough into our region
during Saturday and Saturday evening, before lifting back
northward. With that, moisture will slowly be on the increase
within a southeast to south flow ahead of the approaching frontal
boundary. Despite the majority of the mid and upper level ascent
remaining west of our region, a lobe of mid level vorticity
advection and weak low level confluence will prompt middle of the
road chance pops Friday night and Saturday, with low chance pops
retained due to a formidable low level east to southeast
trajectory for balance of this weekend. But until then, isolated
pops will be kept beginning early Thursday morning. Temperatures
will be above normal with daytime highs in the mid 80s and
overnight lows primarily in the upper 70s.

&&

.LONG TERM...(Monday through Wednesday)
A large scale deep layered ridge axis will lie near our region
resulting in limited moisture so only isolated pops through the
period. A predominate east to southeast wind will keep above
normal temperatures with average highs in the mid 80s and
overnight lows in the mid to upper 70s.

&&

.MARINE...
Moderate to fresh winds east winds with the highest winds expected
on the Straits of Florida and the waters from Smith Shoal light to
beyond Dry tortugas where a Small Craft Should Exercise Caution
headline will be carried tonight. For the next several days,
winds will clock around and decrease appreciably Thursday night
through Saturday morning, before increasing from west to east on
Saturday and Saturday night.

&&

.AVIATION...
Until 12z, VFR conditions are expected at the Key West and
Marathon terminals. East winds of 10 to 13 knots with gusts
between 18 and 20 knots, will turn east southeast by morning.

&&

.CLIMATE...
In 2017, the daily record low temperature of 60 degrees was
recorded at Key West. Temperature records date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West 78 85 79 84 / - 10 20 30
Marathon 78 85 79 84 / - 10 20 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...APA
Aviation/Nowcasts....APA
Data Collection......BT

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 31, 4:25 AM EDT, 17 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
425 AM EDT Wed Oct 31 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-010900-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
425 AM EDT Wed Oct 31 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorms are possible from Friday night through Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Devanas

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:04 AM EDTSpecial Marine WarningKEY11 min
Nov 1, 8:15 AM EDTSpecial Marine WarningKEY15 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.